MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure, performed on (b)(6) 2020.According to the complainant, during the procedure, when the physician attempted to deploy the stent, it was noticed that the stent broke.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of stent break.Block h10: the returned naviflex rx delivery system was analyzed, and a visual evaluation noted that the pull wire was fully retracted and it was kinked in several locations.The push catheter was kinked/bent in several locations and it is torn near the handle exposing the pull wire.The suture was detached and it was not returned for analysis, also the suture hole was torn.The advanix rx stent was not returned for analysis.No other issues with the device were noted.The reported event of stent break was not confirmed.Based on the product analysis, the issue occurred during procedure.It is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering could have contributed with the damages observed, pull wire and push catheter kinked/bent.Kinks and bends on the delivery system can cause friction between the components at kinked/bent areas, this would result in difficulties to deploy the stent, continued attempts to retract the pull wire/guide catheter or force applied to the device to release the stent can tear the push catheter, suture hole torn indicates that the suture was placed on the device, however it was submitted to tension forces that resulted in the detachment of the suture.The investigation conclusion code for the encountered damages will be selected as adverse event related to procedure.The stent was not returned, it could not be visually inspected in order to confirmed the alleged issue, therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10833064
Report Number3005099803-2020-05252
Device Sequence Number2904656
Product Code FGE
UDI-Device Identifier08714729787112
UDI-Public08714729787112
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2020
Device Model NumberM00534560
Device Catalogue Number3456
Device Lot Number0022677291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1